Alert archive / Texas / Frost Advisories in 2012

Frost Advisory 1, NWS Amarillo, TX

April 7, 201210 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Apr 7, 2012, 3:30 PM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 8, 2012, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 8, 2012, 12:00 AM CDT
Expired
Apr 8, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3403 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS74 KAMA 072030
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SAT APR 7 2012

OKZ001>003-TXZ001>003-006-080500-
/O.NEW.KAMA.FR.Y.0001.120408T0500Z-120408T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING
330 PM CDT SAT APR 7 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY.

* EVENT...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE 33 TO 36
  DEGREE RANGE.

* TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN MIDNIGHT AND
  10 AM SUNDAY.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

JC
3 follow-up statements
873 
WWUS74 KAMA 080436
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1136 PM CDT SAT APR 7 2012

OKZ001>003-TXZ001>003-006-081230-
/O.CON.KAMA.FR.Y.0001.120408T0500Z-120408T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING
1136 PM CDT SAT APR 7 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY FOR THE
OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE.

* EVENT...LOW TEMPERATURES BY SUNRISE SUNDAY WILL BE IN THE 33 TO 36
  DEGREE RANGE ACROSS THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN
  TEXAS PANHANDLE.

* TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN 1 AM AND 10 AM
  SUNDAY.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

ANDRADE
283 
WWUS74 KAMA 081003
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
503 AM CDT SUN APR 8 2012

TXZ004-005-007>010-081400-
/O.EXB.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/
OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN
503 AM CDT SUN APR 8 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* EVENT...LOW TEMPERATURES BY SUNRISE THIS MORNING WILL BE IN THE 33
  TO 36 DEGREE RANGE ACROSS THE NORTH CENTRAL AND NORTHEAST TEXAS
  PANHANDLE.

* TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR THROUGH 9 AM
  SUNDAY.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

OKZ001>003-TXZ001>003-006-081400-
/O.EXT.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...HARTLEY...
CHANNING
503 AM CDT SUN APR 8 2012

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* EVENT...LOW TEMPERATURES BY SUNRISE THIS MORNING WILL BE IN THE 33
  TO 36 DEGREE RANGE ACROSS THE OKLAHOMA PANHANDLE AND PARTS OF THE
  NORTHERN TEXAS PANHANDLE.

* TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR THROUGH 9 AM
  SUNDAY.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

JACKSON
102 
WWUS74 KAMA 081357
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
857 AM CDT SUN APR 8 2012


OKZ001>003-TXZ001>010-081500-
/O.EXP.KAMA.FR.Y.0001.000000T0000Z-120408T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
857 AM CDT SUN APR 8 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO RISE WELL ABOVE FREEZING THIS MORNING.
THE THREAT OF FROST HAS ENDED.

$$

JC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:15 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 7, 3:15 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT APR 7 2012

CORRECTED FIRE WEATHER SECTION

.DISCUSSION...
COLD FRONT CONTINUES TO PUSH WELL SOUTH OF FORECAST AREA.  WINDS
EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AND LATE TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS
SOUTHEAST TEXAS PANHANDLE...WHERE SHORTWAVE TROF WILL ENCOUNTER
HIGHER INSTABILITY.  NEAR FREEZING TEMPERATURES EXPECTED TONIGHT
ACROSS NORTHERN ZONES...WHERE A FROST ADVISORY WILL BE IN EFFECT.

NEXT OPPORTUNITY FOR THUNDERSTORMS WILL BE LATE SUNDAY NIGHT ACROSS
NORTHWEST ZONES...WHERE RIDGE-RIDING SHORTWAVE TROF WILL PASS OVER
REGION OF HIGHER INSTABILITY.  MONDAY THROUGH WEDNESDAY NIGHT STILL
LOOK TO BE FAVORED TIMES FOR THUNDERSTORMS.  MOIST UPSLOPE FLOW WILL
PREVAIL AS ISENTROPIC LIFT PATTERN SETS UP.  WEAK FLOW ALOFT MAY
ALLOW FOR AREAS OF MODERATE TO HEAVY RAINFALL.  HAVE INCREASED
POPS...ESPECIALLY ACROSS EASTERN ZONES MONDAY THROUGH TUESDAY
NIGHT.  CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT HAVE BEEN
RETAINED.  SLIGHT CHANCE POPS THURSDAY AND THURSDAY NIGHT HAVE BEEN
KEPT...AS SYSTEM DEPARTS.  03

COCKRELL

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE
NEXT FEW DAYS.  WETTING RAINS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY NIGHT.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                41  72  51  76  52 /  10  10   5  30  40
BEAVER OK                  37  73  48  71  52 /   5   5  10  40  30
BOISE CITY OK              36  74  45  71  48 /   5  10  10  20  30
BORGER TX                  44  75  54  77  54 /  10   5   5  30  40
BOYS RANCH TX              40  76  51  79  51 /  10   5   5  20  30
CANYON TX                  41  73  50  77  52 /  10  10   5  30  30
CLARENDON TX               46  69  53  76  55 /  20  10  10  40  40
DALHART TX                 36  74  45  75  50 /   5   5  10  20  30
GUYMON OK                  35  74  45  73  50 /   5   5   5  30  30
HEREFORD TX                40  73  49  76  52 /  10  10   5  30  30
LIPSCOMB TX                38  71  48  72  52 /  10   5  10  40  40
PAMPA TX                   42  71  50  74  54 /  10  10   5  40  40
SHAMROCK TX                46  70  52  72  55 /  20  10  10  40  40
WELLINGTON TX              50  72  54  77  57 /  20  10  10  40  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR
     THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...SHERMAN.

OK...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

05/03
Hazardous weather outlook, Apr 7, 4:52 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
452 AM CDT SAT APR 7 2012

OKZ001>003-TXZ001>020-072100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
452 AM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS OF 15 TO 30 MPH ARE EXPECTED BEHIND A COLD FRONT THIS
MORNING BEFORE SUBSIDING THIS AFTERNOON. BOATERS ARE URGED TO EXERCISE
CAUTION ON AREA LAKES...ESPECIALLY THIS MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS
PANHANDLE LATE TONIGHT. NO STRONG OR SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY MORNING ACROSS THE SOUTHEAST
TEXAS PANHANDLE AND THEN AGAIN SUNDAY NIGHT ACROSS THE FAR NORTHWEST
PORTION OF THE PANHANDLES. NO STRONG OR SEVERE STORMS ARE EXPECTED.

THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY THROUGH THURSDAY NIGHT
ACROSS MOST OF THE PANHANDLES. SEVERE STORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING...TUESDAY AFTERNOON AND EVENING...AND AGAIN
WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS DURING THESE
TIMES WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY
HEAVY RAIN WILL ALSO BE POSSIBLE...PARTICULARLY MONDAY AFTERNOON
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY...TUESDAY...AND WEDNESDAY.

JACKSON

In the hours before

Local storm report, Apr 7, 10:15 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 AM CDT SAT APR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             MIAMI                   35.69N 100.64W
04/06/2012  E0.75 INCH       ROBERTS            TX   COUNTY OFFICIAL

&&

EVENT NUMBER AMA1200213

SMB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:49 PM CDTSevere Thunderstorm WarningAMACarson, Gray41 min
Apr 6, 8:30 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts60 min
Apr 6, 9:31 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler50 min

Nearby

Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.